Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Atripla and Possible Sleep Paralysis Induced
Apr 18, 2008

I'm undetectable, T-Cell count of 849 and CD4 % greater than 25.

I have taken Atripla for nearly 1 year. Over the past 6 to 9 months, I have been experiencing Sleep Paralysis 2 to 3 times a week. Sometimes, the paralysis will continue for several episodes in a single night, especially from 4am to about 6am. I take Atripla every night at 10pm. Is this a possible side effect since I have never experienced side effects previously?

The only change has been medication. Prior to Atripla, I was taking Sustiva and Combivir for 3 years. I was diagnosed in 2003.

The Sleep Paralysis can be scary. I feel that I am awake, but I can't open my eyes, can't move my body, sometimes I can mumble in hopes my dog or my partner will hear me and shake me awake. Any advice will be helpful.

Response from Dr. Henry

Interesting situation. Certainly efavirenz can occasionally cause lingering highly annoying brain side effects. I would consider a sleep study/evaluation by a sleep expert and/or a trial of an alternative HIV regimen (ie Truvada + a boosted protease inhibitor based regimen) for several months to try and see if the effect is caused by the efavirenz. KH



Previous
Memory Loss
Next
stoping meds

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement